Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Pharmacother. 1995 Apr;29(4):381-3.

Sinus arrest after administration of intravenous metoclopramide.

Author information

  • 1Saint Louis University Medical Center, Department of Neurology, MO 63110, USA.

Abstract

BACKGROUND:

Sinus arrest is a rare complication of metoclopramide administration.

CASE DESCRIPTION:

A 51-year-old woman developed Guillain-Barre syndrome and severe dysautonomia. Metoclopramide was administered for the treatment of gastroparesis. Sinus arrest followed drug administration on several occasions and on rechallenge.

CONCLUSIONS:

After reviewing the literature and discussing possible etiologies for this unusual adverse drug reaction in this setting, we recommend that metoclopramide be used with caution in patients prone to develop bradyarrythmias, particularly those with dysautonomias and Guillain-Barre syndrome.

PMID:
7633016
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk